MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CALCAR REAMER LARGE ZIMMER HALL; SURGICAL HIP INSTRUMENT

MEDACTA INTERNATIONAL SA CALCAR REAMER LARGE ZIMMER HALL; SURGICAL HIP INSTRUMENT
Catalog Number 01.39.10.0033
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department.According to report, during calcar reaming, the calcar reamer caught on x-acta broach which caused it to torque and resulted in a longitudinal proximal femur fracture.From the radiographic image, cables that were used to reduce the fracture are visible.The instruments were all in good condition with no deformation/ damage present.It may be possible that the force applied was off axis or some external debris got caught between the hollow shaft and the spigot and caused the jamming.The chosen stem is cemented and therefore the fracture should not be cause of delayed osteointegration, so that full recovery can be expected.Note: the other component involved in the complaint is an x-acta broach, a device not registered in usa.However, the instrument used with the broach (01.39.10.0033 calcar reamer large zimmer hall) is registered in usa and can be used also with other broaches, registered in usa.
 
Event or Problem Description
During calcar reaming the, calcar reamer caught on x-acta broach which caused it to torque and resulted in a longitudinal proximal femur fracture.Cables were used to reduce the fracture.The surgeon was using axial force with the calcar reamer on power.He suspects the force may have been off axis and the teeth of the calcar reamer came into contact with the proximal part of the broach.The instruments were all in good condition with no deformation/ damage present.

Brand Name
CALCAR REAMER LARGE ZIMMER HALL
Common Device Name
SURGICAL HIP INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19582673
Report Number3005180920-2024-00423
Device Sequence Number7392694
Product Code LXH
UDI-Device Identifier07630040763790
UDI-Public07630040763790
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.39.10.0033
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale